MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE

OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE
Model Number AN 3830
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Discomfort (2330); Needle Stick/Puncture (2462)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unifine pentips plus has warnings and precautions listed on the device; this device is "not for clinical use".The device in question was never returned for evaluation.The complaint final report is attached.
 
Event or Problem Description
A medication technician with rest assured living center placed the safety cap onto a pen needle to remove the needle from a patient's insulin pen and the needle went through the cap, and stabbed the technician.Technician then made an appointment at (b)(6) health care that same day ((b)(6) 2019) to be evaluated for cross infections that could have occurred.The technician was placed on antiviral medications with follow-ups in 2 weeks, 1 month, 6 months and a year.

Brand Name
UNIFINE PENTIPS PLUS
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, OX20 1TU
UK  OX20 1TU
MDR Report Key9182859
Report Number8021764-2019-00014
Device Sequence Number2774209
Product Code FMI
UDI-Device Identifier00384703830011
UDI-Public00384703830011
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/11/2019
Report Date (Section F) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberAN 3830
Device Lot Number18P4001.V876
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/10/2019
Device Age15 MO
Event Location Nursing Home
Date Report to Manufacturer09/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient Weight82
Date Report Sent to FDA10/11/2019